This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.
To the Editor:—
During the past months I have been variously interrogated whether I had any knowledge of allergic reactions after typhoid or T. A. B. vaccination. So far I have always given a negative answer. In numerous cases fainting was allegedly observed a few hours after the injections. In 1 case it was reported that a dangerous collapse had taken place.When asked why an allergic case should be suggested, physicians based their diagnosis on Theodore J. Curphey's paper "Fatal Allergic Reaction Due to Influenza Vaccine" (The Journal, April 12, p. 1062). In that report a previous paper of V. E. Roth is cited: "Thus Roth reported 9 cases of allergic reactions to typhoid vaccines, in only 4 of which the patient gave a reliable history of allergy to egg protein." As typhoid vaccine is not prepared with any egg products I supposed a misprint. Roth's paper in the
Gutmann MJ. ALLERGIC REACTIONS TO TYPHOID (T. A. B.) VACCINE? JAMA. 1947;135(8):531. doi:10.1001/jama.1947.02890080061021
Coronavirus Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: